Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 31, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 26, 2001, 2:11 PM EDT for Brunswick County, North Carolina. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2001, 2:11 PM EDT (18:11 UTC)
- Expired
- May 26, 2001, 3:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Wilmington, NC
- Area
- Whole counties
County Brunswick County, NC
The radar
The Wilmington radar (KLTX), 19 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 6.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
685 WUUS52 KILM 261813 SVRILM NCC019-261900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 211 PM EDT SAT MAY 26 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN AND CENTRAL BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 300 PM EDT * AT 205 PM EDT...A TRAINED WEATHER SPOTTER REPORTED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 5 NW ASH...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SUPPLY AT 230 PM EDT BOLIVIA AT 245 PM EDT HAIL UP TO THE SIZE OF GOLFBALLS AND WINDS UP TO 70 MILES AN HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. .END $$ RWA LAT...LON 3398 7858 3393 7852 3405 7807 3423 7823
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:55 PM EDT, 16 minutes earlier.
Area forecast discussion, May 26, 1:55 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON, NC 155 PM EDT SAT MAY 26 2001 ...CONCERNS THIS PKG ARE TIMING OF PRECIP SHUTOFF THIS EVE AND RAIN CHANCES REST OF WEEKEND... WV IMAGERY SHOWS CUTOFF UPPER LOW SPINNING OVER LAKE MICHIGAN. SPEED MAX MOVG ACROSS DEEP SOUTH...AND LIKELY HELPING ONGOING CONVECTION...SHOWS UP QUITE NICELY. ANOTHER S/W TROF ON BACK SIDE OF LOW... DROPPING SWD ACROSS ERN IA. LINE OF TSTMS FROM JUST NW OF MYR TO NEAR DPL...SHIFTING SLOWLY E. DIFFICULTY IN 1ST PD WILL BE TIMING TS ACTIVITY OUT OF HERE. NOT MAKING MUCH EWD PROGRESS...SO WHETHER (AND WHERE) TO INCLUDE EVE POPS WILL BE A LAST MIN CALL. GOOD DRYING SHOWING UP FROM INLAND SC BACK INTO TN/AL...AND COOLER GUID TEMPS OVERNITE SEEM TO REFLECT THIS. WILL TAKE THESE NUMBERS ESP INLAND. ETA/NGM/AVN ALL WANT TO PINWHEEL UPPER LOW SLOWLY ACROSS GREAT LAKES AND THEN NE BY LATE MON. VORT CENTERS STAY CLOSER TO LOW CENTER IN THESE PROGS...WITHOUT MUCH UPPER FORCING TO HELP TRIGGER PRECIP ACROSS CAROLINAS. COLD FRONT MAKES PAINFULLY SLOW PROGRESS TOWARD AREA BY MON...FINALLY MOVING THRU LATE TUE. MOST LIKELY LOOKING AT SLGT CHC POPS FOR SUN/SUN NIGHT...THEN 30-ISH MON/TUE WITH APPROACH OF FRONT. TEMPS WILL BE HEAVILY DEPENDENT ON CLOUD COVER...AND IN LIGHT OF RECENT TRENDS COOLER MAV NUMBERS LOOK LIKE THE WAY TO GO. EXTENDED: NEW MRF RUN DRAMATICALLY DIFFERENT FROM PREVIOUS...ESP BEYOND 72 HRS. TRIES TO DIG A DEEP TROF INTO GREAT LAKES AGAIN DURING LATTER HALF OF WEEK...AND SWING WET COLD FRONT THRU CAROLINAS THU/FRI. GIVEN THAT THIS IS COMPLETELY INCONSISTENT WITH PREV RUNS WILL LEAVE EXTENDED ALONE FOR NOW. CWF: EXCEPT FOR A BRIEF SWING TO W WINDS AFTER THIS LINE OF CONVECTION MOVES PAST THIS EVE...SLY COMPONENT WILL REMAIN IN PLACE THRU MUCH OF FCST PERIOD. WILL STAY BLO SCA CRITERIA WITH 15KT AND 3-4 FT EXPECTED. FCSTID = 35 ILM 63 84 65 82 / 40 20 20 30 LBT 60 83 64 82 / 20 20 20 30 FLO 59 85 64 83 / 20 20 20 30 MYR 64 80 65 80 / 40 20 20 30 .ILM... NC...NONE. SC...NONE. RAS
In the hours before
Local storm report, May 26, 12:36 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
1236 PM EDT SAT MAY 26 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1225 PM ABBOTSBURG NC .88 INCH HAIL
05/26/01 BLADEN REPORTED BY
SPOTTERS
1225 PM AMMONS NC WIND DAMAGE
05/26/01 BLADEN TREES DOWN ALONG HWY 242
SOUTH OF AMMONSREPORTED BY
LAW ENFORCEMENT
1225 PM CLARKTON NC 1.75 INCH HAIL
05/26/01 BLADEN REPORTED BY LAW
ENFORCEMENTLocal storm report, May 26, 12:37 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
1237 PM EDT SAT MAY 26 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1225 PM ABBOTSBURG NC .88 INCH HAIL
05/26/01 BLADEN REPORTED BY
SPOTTERS
1225 PM AMMONS NC WIND DAMAGE
05/26/01 BLADEN TREES DOWN ALONG HWY 242
SOUTH OF AMMONSREPORTED BY
LAW ENFORCEMENT
1225 PM CLARKTON NC 1.75 INCH HAIL
05/26/01 BLADEN REPORTED BY LAW
ENFORCEMENT
CHLocal storm report, May 26, 12:44 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
1244 PM EDT SAT MAY 26 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1225 PM ABBOTSBURG NC .88 INCH HAIL
05/26/01 BLADEN REPORTED BY
SPOTTERS
1225 PM AMMONS NC WIND DAMAGE
05/26/01 BLADEN TREES DOWN ALONG HWY 242
SOUTH OF AMMONSREPORTED BY
LAW ENFORCEMENT
1225 PM CLARKTON NC 1.75 INCH HAIL
05/26/01 BLADEN REPORTED BY LAW
ENFORCEMENT
1235 PM LISBON NC 2.50 INCH HAIL
05/26/01 BLADEN REPORTED BY LAW
ENFORCEMENT
CHLocal storm report, May 26, 12:45 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
1245 PM EDT SAT MAY 26 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1225 PM ABBOTSBURG NC .88 INCH HAIL
05/26/01 BLADEN REPORTED BY
SPOTTERS
1225 PM AMMONS NC WIND DAMAGE
05/26/01 BLADEN TREES DOWN ALONG HWY 242
SOUTH OF AMMONSREPORTED BY
LAW ENFORCEMENT
1225 PM CLARKTON NC 1.75 INCH HAIL
05/26/01 BLADEN REPORTED BY LAW
ENFORCEMENT
1235 PM LISBON NC 2.50 INCH HAIL
05/26/01 BLADEN REPORTED BY LAW
ENFORCEMENT
CHLocal storm report, May 26, 12:48 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
1248 PM EDT SAT MAY 26 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....Z
1235 PM LISBON NC 2.50 INCH HAIL
05/26/01 BLADEN REPORTED BY LAW
ENFORCEMENT
CHLocal storm report, May 26, 1:42 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, NC
142 PM EDT SAT MAY 26 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....g
0120 PM 5 W OF LORIS GREEN SEA SC .88 INCH HAIL
05/26/01 HORRY REPORTED BY
OTHER
CHThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 12:11 PM EDT | Severe Thunderstorm Warning | ILM | Columbus | 49 min |
| May 26, 12:22 PM EDT | Severe Thunderstorm Warning | ILM | Bladen | 38 min |
| May 26, 1:00 PM EDT | Severe Thunderstorm Warning | ILM | Columbus | 45 min |
| May 26, 1:03 PM EDT | Severe Thunderstorm Warning | ILM | Bladen | 42 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.